MAUDE Adverse Event Report: ETHICON INC. SURGICEL NU KNIT HEMO 15X23; HEMOSTATIC AGENT, ABSORBABLE

ETHICON INC. SURGICEL NU KNIT HEMO 15X23; HEMOSTATIC AGENT, ABSORBABLE
Catalog Number 1946
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 12/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
((b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When did the healthcare provider discover the material coming through the drain? the initial procedure was on (b)(6) 2017.What date was the second procedure? where exactly was the drain placed? what are the patient demographics ¿ age, gender, date of birth, past medical history? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent a bowel surgery and absorbable hemostat was used.It was reported that just after a surgery, reoperation was performed because the drainage seemed like feces flowed through the drain.The surgeon confirmed it was not feces but piece of the absorbable hemostat.Additional information has been requested.
 
Additional Manufacturer Narrative
Pc-000092649 additional information was requested and the following was obtained: when did the healthcare provider discover the material coming through the drain? => on (b)(6) 2017.The initial procedure was on (b)(6) 2017.What date was the second procedure? =>no information.Where exactly was the drain placed? =>no information.What are the patient demographics ? => no information.Age, gender, date of birth, past medical history? => no information.What is the patient¿s current status? => no information.

Brand Name
SURGICEL NU KNIT HEMO 15X23
Common Device Name
HEMOSTATIC AGENT, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7183180
Report Number2210968-2018-70225
Device Sequence Number1044255
Product Code LMF
UDI-Device Identifier10705031002999
UDI-Public10705031002999
Combination Product (Y/N)N
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1946
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/25/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1